Pregabalin

I have been taking pregabalin 25 mg twice a day since the summer. Two weeks ago it was put up to 75 mg twice a day as my pain was getting worse. I have never felt so out of it in all my life, I was dizzy tired and out of it until about midday but still had the same pain. I have decided to stop taking it as the side affects of coming off it can't be as bad as the feelings I had while on it. I think I will stick to the co codomol and ibuprofen as the side affects are nothing as bad as the Pregabalin. Has anyone else suffered the same?

17 Replies

oldestnewest
  • Hello Glochessum, please have a word with your GP before you stop taking your Pregaballin. It's always wise to gradually reduce your dose as stopping immediately can cause awful withdrawal and side effects. To avoid this we strongly recommend speaking to your GP who can advise you on a reduction plan. They can also advise you as to whether it's wise or not to stop taking this medication bearing in mind your symptoms. They may also be able to recommend something more suitable for you to take.

    It really isn't wise just stopping a medication by yourself without medical consultation and advice.

    Please let us know how you get on, we are always here for you. :)

    Here is some info on Pregabalin for those unfamiliar with this medication -

    patient.co.uk/medicine/Preg...

    It actually says on this site, DO NOT stop taking Pregabalin suddenly as this can cause problems, so please keep taking it and speak to your GP about this.

  • Iv been on 225mg twice daily for 8 months and get on fine with it,but everyone is different in how they react to their meds,the only really big draw back for me is putting on 2 stone! I have spoken to my Doctor about it and I am going on a diet in the new year,you do need to speak to your Doctor again about finding something that would be more suitable for you..x

  • I have been on this medication for a while now and find that I can tolerate it better than some of the alternatives. Please heed the advice from Liberty and PinkBlossom above as it would be very unwise to just stop taking this particular medication. Your GP will be able to help you come off it slowly so that you do not suffer any ill effects from withdrawal. Good luck and let us know how you get on. All best wishes. Jane x

  • I take 450 mg a day but started low and as above please do not stop without gp first saying ok.

    It can take a good while to get used to.

    Its been magic for me but not been great alately.

    I take co-dydromol and other things so i would say talk to GP as co- codomol can make you feel these things too as they make me ill .

    Always feeling unwell on/off.

    Could say other things too but will talk soon.

    Bless nite nite for now has had enufs xxxxxxxxx

  • i didnt get on with pregablin it made me really ill and they supposed to monitor kidney function too and they never did with me yil well late!!! hope u go ok be carefull and check thru ur dr!!!!!

  • I take 600mg a day. It does provide good pain relief however I have put on lots of weight and I experience problems of muscle twitching.

  • My sympathies I have just started very low dose Amitriptyline , two days in and two banging headaches soon after taking them, but have lost my appetite somewhat so shall persevere for the two weeks but I feel so fat and lumpy I was thinking of asking gp in two weeks if I can withdraw of all slowly as I get no pain relief, just sleep

    VG x

  • I have just started on same dose in the last few weeks with no side effects so far, it seems to me the cocktail of drugs we all take affect each individual so diff it must be a nightmare to try to get the right mix Ohh to be out of pain, sleep, without being out of it - we can but hope!!!!

  • Marky. I like you am on 600mg a day and find they work well combined with Baclofen 30mg which I was put on by a neurologist. This is the best combination I have had so far and seems to have stabilized the pain to a certain degree. My aunt, who has had fibro for 20 odd years was taking it and she felt like a zombie all the time so had to come off it and warned me about taking it. But we are all different and can tolerate things differently. I was on tablet morphine and morphine patches but they were causing all sorts of other problems so I came off them. Unfortunately its a case of trial and error to find what suits you. The best thing I have ever done is see a chiropractor. I was using a wheelchair for 18 months up until I started going in July and I am now just using a stick as my muscles need to strengthen. Gloshessam, speak to your gp and see if you can try anything else as obviously Pregabalin doesn't suit you. Hope you get on ok.

  • I've been on 50 twice a day for many years. Due to a bad flare, it was put up to 75. I was having similar problems. I now take 50 in the morning and 75 at night and this is better.

    regards,

    sandra.

  • Hi i have taken pregabalin with increases from 25mg to 150mg, tried to go up to 175 but the side effects were bad for me to continue. I was at pain clinic last week and my dr there says to try duloxetine and said to come off a few other meds i take.

    I am at the dr's this week and i feel it is going to be all change for me, with slowly coming off meds and trying something new, i put on weight also with pregabalin & now i am trying to loose some....hope i don't get too much sweets/chocolate for xmas lol

    Has anyone else tried duloxitine..and how you got on ? Take care, stay warm, hope you are all well as can be xx Mary.

  • I am on 40mg of Duloxetine taken in the morning. with 10mg of Amitriptyline at night, and have found that the combination of the two very beneficial,both for pain relief, and also I am sleeping a lot better, and seem to have more energy. I lost my appetite for the first couple of weeks, but it came back. Hope you have the same success as me Joyce xx

  • Hi joyceconfused just saw your reply sorry to not have commented before now. I take 25mg of amitriptyline at night to help with sleeping, with other meds morning & night time I hope the duloxetine helps as the other tablet..pregabalin...was not good to me..weight gain, no taste, & trouble going for a pennyone.

    I must admit the thought of loosing my appetite i could benefit from lol again thanx for your comment, will let you know how i get on once i have been on newmeds for a while, take care,hugs mary xx.

  • Ithink you should speak to your GP first and not just stop taking them. Even after a short time you can have withdrawal. I am not on nay pain meds xxxxx

  • I have decided to try 75mg at night and the lower dose in the morning and see how that goes. Thank you everyone for your advice.

  • OMG I didn't realise I was on such a high dose until I read this blog. I'm on 900mg a day 300mg morning, 300mg evening and 300mg at night. I have compressed nerves in my elbows and also small fibre polyneuropathy in my legs and feet. I started on 100mg 3xdaily then upped to 200mg x3 daily eventually going up to the 300mg x3 daily. At first I felt tired and sleepy but now my body is used to it and my sleep is haywire again. Talk to your GP there are alternatives to this if one doesn't suit then another one will. Good luck with it, O I forgot to mention I've put on 2 stone over the last three years on this and other meds.

  • Hi new to this form got few question

    1- what is the side effect of pregabalin and does anyone has spasm in their legs? Apperciate your help

    Kind Regards

    Delight

You may also like...